Texas, 2009Hail and Damaging Winds in Texas, June 2, 2009
June 2, 2009 · NWS AMA · 5 events in 2 counties and zones
Severe thunderstorms moved across the east central and southeast Texas Panhandle during the early evening hours producing damaging thunderstorm winds and hail. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across the east central and southeast Texas Panhandle during the early evening hours producing damaging thunderstorm winds and hail. Thunderstorm winds caused damage just east of Wheeler...however no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 4:46 PM CST, 44 minutes earlier.
Area forecast discussion, Jun 2, 4:46 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT TUE JUN 2 2009
.AVIATION...
COLD FRONT IS SLICING THROUGH THE NORTHWEST HALF OF THE TEXAS
PANHANDLE. DHT AND GUY ARE BEHIND THE FRONT NOW. NORTH TO NORTHWEST
WINDS IN THE 15 TO 20 KNOT RANGE BEHIND THE FRONT WILL WANE A LITTLE
AFTER SUNSET. LOW CLOUDS IN EASTERN COLORADO AND WESTERN KANSAS ARE
EXPECTED TO SLIDE SOUTHWARD THROUGH THE NIGHT. BELIEVE THAT ALL OF
THE TAF SITES WILL HAVE LOW CLOUDS WEDNESDAY MORNING. RAIN SHOWERS
ALONG WITH AN ISOLATED THUNDERSTORM MAY AFFECT THE GUY TAF SITE
TONIGHT...WITH LESSOR CHANCES AT THE OTHER TWO SITES. LOW CLOUDS ARE
EXPECTED TO LIFT SOME BY WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT TUE JUN 2 2009/
DISCUSSION...
COLD FRONT PUSHING THRU TX PNHDL AND WILL BE SOUTH OF THE AREA BY
EARLY THIS EVENING. LATEST CROP OF SHOWERS AND TSTMS GETTING STARTED
ACROSS THE PNHDLS...SO HAVE GONE WITH AREAL QUALIFIERS AGAIN TONIGHT
WHILE RETAINING INHERITED POP STRUCTURE...THAT IS...HIGHEST NERN ZNS
AND LOWEST SWRN TX PNHDL.
COOLEST DAY OF THE WEEK WILL BE ON WEDNESDAY IN POST FRONTAL AIRMASS.
LEFT IN SLGT CHC TSTMS EXTRM NWRN ZNS WED NIGHT DUE TO COMBINATION OF
LOW LVL UPSLOPE FLOW AND MID LVL NW FLOW ACTING AS STEERING MECHANISM
TO PSBLY STEER A COUPLE STORMS INTO THAT REGION BEFORE DISSIPATING.
UPPER RIDGE AXIS PROGGED TO SLIDE EWD THU...THEN EAST OF THE FCST
AREA BY FRIDAY. PNHDLS WILL BE IN SW FLOW ALOFT FRIDAY INTO EARLY
NEXT WEEK BECAUSE OF INFLUENCE FROM WRN US TROF. THIS WILL CAUSE THE
RETURN OF THE LEESIDE SFC TROF AND/OR DRYLINE BEGINNING FRIDAY AND
LASTING THRU THE WEEKEND AND PERHAPS MONDAY AS WELL BEFORE A WEAK
COLD FRONT PSBLY ENTERS THE PICTURE MONDAY NIGHT. SOME CONCERN FOR
TSTM POTENTIAL ALONG AND E OF WHEREVER DRYLINE SETS UP LATE IN WEEK...BUT
UNCERTAINTY REMAINS AS TO QUALITY OF MOISTURE RETURN AND STRENGTH OF
MID LEVEL CAPPING INVERSION. THEREFORE...POPS WILL REMAIN BELOW
MENTIONABLE VALUES FROM THURSDAY ONWARD INTO NEXT TUESDAY.
OVERALL...PREVIOUS PCKG IS IN EXCELLENT SHAPE AND HAVE RETAINED ITS
INTEGRITY.
ANDRADE
FIRE WEATHER...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AREAWIDE TONIGHT.
COOLER TEMPERATURES ANTICIPATED FOR WEDNESDAY BEHIND PASSAGE OF A
COLD FRONT. ALSO...GREENUP CONTINUES ACROSS THE AREA DUE TO EPISODES
OF RAINFALL DURING THE PAST COUPLE WEEKS...INCLUDING YESTERDAY THROUGH
TONIGHT. AS A RESULT...MAJOR FIRE WEATHER CONCERNS WILL REMAIN LOW
FOR THE NEXT FEW DAYS.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/05
Hazardous weather outlook, Jun 2, 12:00 PM CST, 5 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE JUN 2 2009
OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
AN UPPER LOW MOVING FROM WEST TO EAST ACROSS SOUTHERN KANSAS ALONG
WITH A COLD FRONT PUSHING SOUTH ACROSS THE PANHANDLES WILL COMBINE
WITH MOIST AND UNSTABLE AIR TODAY AND TONIGHT. AS A RESULT...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS MAINLY ACROSS THE EASTERN TEXAS PANHANDLE AND THE
EASTERN OKLAHOMA PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. IN ADDITION...SOME OF THE STORMS MAY
PRODUCE VERY HEAVY RAINFALL IN A SHORT TIME RESULTING IN LOCAL
FLOODING.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY NIGHT. AT THIS TIME...
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES SHOULD MONITOR THE LATEST
FORECASTS AND BE READY FOR POSSIBLE ACTIVATION TODAY.
SCHNEIDER/KIMBLE
In the hours before
Special weather statement, Jun 2, 1:41 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT TUE JUN 2 2009
TXZ004-022015-
OCHILTREE TX-
241 PM CDT TUE JUN 2 2009
...STRONG THUNDERSTORM ACROSS OCHILTREE COUNTY...
AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WOLF CREEK
PARK...OR ABOUT 18 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM AS IT MOVES ACROSS SOUTHERN OCHILTREE COUNTY.
KIMBLE
Special weather statement, Jun 2, 2:15 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT TUE JUN 2 2009
TXZ004-005-009-010-022045-
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-HEMPHILL TX-
315 PM CDT TUE JUN 2 2009
...STRONG THUNDERSTORM ACROSS HEMPHILL...ROBERTS...OCHILTREE AND
LIPSCOMB COUNTIES...
AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES SOUTH OF WOLF CREEK
PARK...OR ABOUT 20 MILES NORTHWEST OF CANADIAN...MOVING EAST AT 25
MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE
AS THIS STORM MOVES ALONG THE OCHILTREE AND ROBERTS COUNTY LINE.
PEOPLE NEAR WOLF CREEK PARK OR OTHER AREAS IN SOUTHWEST LIPSCOMB
COUNTY AND NORTHWEST HEMPHILL COUNTY MAY BE IMPACTED BY SMALL HAIL
AND HEAVY RAIN.
KIMBLE
Special weather statement, Jun 2, 4:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT TUE JUN 2 2009
TXZ010-014-015-022300-
HEMPHILL TX-GRAY TX-WHEELER TX-
501 PM CDT TUE JUN 2 2009
...LINE OF STRONG THUNDERSTORMS ACROSS WHEELER...GRAY AND HEMPHILL
COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF ALLISON TO 6 MILES NORTHEAST OF LEFORS...MOVING SOUTHEAST
AT 15 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
HAIL IS EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK SHELTER
INDOORS. STAY AWAY FROM WINDOWS.
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
LG
Special weather statement, Jun 2, 4:59 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT TUE JUN 2 2009
TXZ014-015-019-020-030000-
GRAY TX-WHEELER TX-COLLINGSWORTH TX-DONLEY TX-
559 PM CDT TUE JUN 2 2009
...LINE OF STRONG THUNDERSTORMS ACROSS DONLEY...COLLINGSWORTH...
WHEELER AND GRAY COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF WHEELER TO 4 MILES NORTH OF MCLEAN...MOVING SOUTHEAST
AT 15 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
LG
Thunderstorm Wind, Wheeler
- When
- June 2, 5:30 PM CST to 5:32 PM CST
- Where
- Wheeler County, 1.82 mi ESE of Wheeler
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 35.440, -100.240
A car port was blown over and windows to a sports utility vehicle were blown out by thunderstorm wind gusts.
Hail, Gray
- When
- June 2, 5:40 PM CST to 5:41 PM CST
- Where
- Gray County, 5.53 mi N of Mc Lean
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.310, -100.600
Thunderstorm Wind, Gray
- When
- June 2, 5:40 PM CST to 5:41 PM CST
- Where
- Gray County, 5.53 mi N of Mc Lean
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.310, -100.600
A trained spotter estimated thunderstorm wind gusts just north of McLean were around fifty-two knots.
Hail, Gray
- When
- June 2, 5:51 PM CST to 5:53 PM CST
- Where
- Gray County, Mc Lean
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.230, -100.600
Hail, Gray
- When
- June 2, 6:01 PM CST to 6:02 PM CST
- Where
- Gray County, 2.76 mi S of Alanreed
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.180, -100.730
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171773, 171769, 171775, 171770, 171771.